Alert archive / New York / Lake Effect Snow Advisories in 2009
Lake Effect Snow Advisory 51, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Dec 28, 2009, 5:30 AM EST for 12 counties in New York. It took effect at Dec 28, 2009, 6:00 PM EST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2009, 5:30 AM EST (10:30 UTC)
- In effect from
- Dec 28, 2009, 6:00 PM EST
- Expired
- Dec 30, 2009, 4:23 AM EST
- In force
- 34 hr
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 107 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Dec 28, 4:24 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Dec 28, 4:24 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
424 AM EST MON DEC 28 2009
.SYNOPSIS...
WEAK LOW PRESSURE CROSSING NEW YORK STATE WILL BRING A GENERAL
MINOR SNOWFALL TO THE AREA THIS MORNING. FOLLOWING THE PASSAGE OF
THIS LOW...AN ARCTIC COLD FRONT WILL APPROACH AND CROSS THE AREA
THIS AFTERNOON AND EVENING. THIS FEATURE WILL BRING ANOTHER BURST
OF SNOW TO THE AREA THIS AFTERNOON...FOLLOWED BY A BRISK
NORTHWESTERLY FLOW OF MUCH COLDER AIR FOR TONIGHT AND TUESDAY.
ACCUMULATING LAKE EFFECT SNOWS WILL KICK IN TO THE SOUTHEAST OF
THE LAKES TONIGHT AND TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE SURFACE LOW THAT IS PUSHING THROUGH THE GENESEE VALLEY EARLY
THIS MORNING IS GENERATING STEADY LIGHT TO OCCASIONALLY MODERATE
SNOW ACROSS WESTERN NEW YORK. GENERAL ACCUMULATIONS OF 1 TO 2 INCHES
ARE COMMON ACROSS WESTERN NEW YORK. EXPECT THIS GENERAL TREND TO
CONTINUE AS THE SURFACE LOW AND ITS ASSOCIATED ITS ASSOCIATED POTENT
MID LEVEL SHORT WAVE CONTINUE TO MOVE TO THE EAST. EXPECT THE BACK
OF THE SNOW TO BE EAST OF WESTERN NEW YORK BY 12Z AND OVER THE
GENESEE VALLEY AND FINGER LAKES AROUND 15Z.
AFTER THE SYNOPTIC SNOW WINDS DOWN...WE WILL SEE A TRANSITION TO
SOME LAKE EFFECT SNOW LATER THIS MORNING AND DURING THE AFTERNOON AS
A WELL ALIGNED WEST TO SOUTHWEST FLOW SETS UP BEHIND THE DEPARTING
LOW. THE BIGGEST IMPACT FROM THE LAKE SNOWS WILL BE FELT ACROSS THE
SOUTHERN TIER AND EAST OF LAKE ONTARIO WHERE WINTER WEATHER
ADVISORIES ARE IN CURRENTLY IN EFFECT UNTIL 23Z. EXPECT ANOTHER 2 TO
4 INCHES ACROSS THE SOUTHERN TIER...WITH SLIGHTLY HIGHER AMOUNTS
POSSIBLE EAST OF LAKE ONTARIO.
THIS EVENING AND EARLY TONIGHT...THE FOCUS WILL THEN SHIFT TO THE
ARCTIC FRONT THAT WILL BE DROPPING SOUTH ACROSS THE AREA. EXPECT A
BURST OF SNOW TO ACCOMPANY THE FRONTAL PASSAGE. THE SHEAR ASSOCIATED
WITH THE PASSING FRONT MAY DISRUPT THE ONGOING LAKE SNOWS FOR
AWHILE. IN THE WAKE OF THE FRONTAL PASSAGE...A WELL ALIGNED
NORTHWEST FLOW WILL SET UP SOUTHEAST OF THE LAKES.
EAST OF LAKE ERIE...THE MAIN IMPACT FROM THE LAKE SNOWS WILL BE FELT
ACROSS SOUTHERN ERIE...FAR SOUTHERN WYOMING...CHAUTAUQUA AND
CATTARAUGUS COUNTIES. A LAKE EFFECT SNOW ADVISORY WILL BE ISSUED FOR
THESE AREAS FROM 23Z TODAY THROUGH 23Z TUESDAY.
OFF LAKE ONTARIO...THE SITUATION WILL BE A LITTLE MORE COMPLICATED.
ONGOING LAKE SNOWS AHEAD OF THE ARCTIC FRONT WILL BE IMPACTING THE
NORTH COUNTRY UNTIL ABOUT MIDNIGHT. THE SNOW WILL THEN SHIFT SOUTH
AND WEST AS THE NORTHWEST FLOW SETS UP ACROSS THE LAKE. EXPECT THE
HEAVIEST SNOW TO OVER OSWEGO AND NRN CAYUGA COUNTIES WHERE A LAKE
EFFECT SNOW WARNING WILL BE IN EFFECT TONIGHT. BECAUSE OF THE
TRANSITORY NATURE OF THE SNOW BANDS...PLAN TO GO WITH A HIGH END
LAKE EFFECT SNOW ADVISORY FOR JEFFERSON AND LEWIS COUNTIES.
FARTHER TO THE WEST...A LAKE EFFECT SNOW ADVISORY WILL ALSO BE
ISSUED FOR THE GENESEE VALLEY AND FINGER LAKES...INCLUDING
WAYNE...MONROE...LIVINGSTON AND ONTARIO COUNTIES. EXPECT THE LAKE
SNOWS TO IMPACT THE FAR WESTERN COUNTIES BORDERING LAKE
ONTARIO...BUT ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA.
INCREASING NORTHWEST WINDS BEHIND THE PASSING ARCTIC FRONT WILL ALSO
HAVE A SIGNIFICANT IMPACT ON THE AREA TONIGHT. THE COMBINATION OF
SNOW AND NORTHWEST WINDS GUSTING UP TO 40 MPH WILL CREATE FREQUENT
WHITEOUT CONDITIONS.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
LAKE EFFECT SNOWS WILL CONTINUE SOUTHEAST OF THE LAKES TUESDAY WITH
A WELL-ALIGNED COLD NORTHWEST FLOW REMAINING IN PLACE ACROSS THE
AREA...ALONG WITH SUFFICIENT LOW LEVEL MOISTURE AND A DECENT SNOW
GROWTH AREA BELOW A CAPPING INVERSION SITUATED AROUND 5 KFT. WE
SHOULD SEE A GENERAL DECREASE IN LAKE ACTIVITY DURING THE
AFTERNOON AS DIURNAL INFLUENCES COME INTO PLAY. ELSEWHERE...WILL
JUST CONTINUE WITH A GENERAL CHANCE OF SNOW SHOWERS GIVEN THE
CONTINUED COLD NORTHWESTERLY FLOW...THOUGH WILL HAVE LIKELY POPS
ACROSS THE NORTH COUNTRY IN THE MORNING TO COVER ANY LINGERING
UPSLOPE SNOW SHOWERS. WITH 925 MB TEMPS GENERALLY RANGING FROM
NEAR -14C ACROSS FAR SOUTHWESTERN NEW YORK TO NEAR -22C ACROSS THE
NORTH COUNTRY...MOST AREAS WILL SEE HIGHS ONLY IN THE MID TO UPPER
TEENS ON TUESDAY... WITH READINGS LIKELY TO REMAIN LOCKED IN THE
SINGLE DIGITS ACROSS THE NORTH COUNTRY. WIND CHILL READINGS LIKELY
BELOW ZERO THROUGHOUT THE DAY.
DURING TUESDAY NIGHT AND WEDNESDAY MORNING...THE LAKE SNOWS SHOULD
QUICKLY DIMINISH AS WARM ADVECTION DEVELOPS ALOFT...THE CAPPING
INVERSION LOWERS...AND RIDGING BUILDS ACROSS NEW YORK STATE ALONG
WITH INCREASING LOW LEVEL SHEAR. THERE COULD BE SOME REMNANT LAKE
ERIE SNOWS POSSIBLY LIFTING BACK NORTH TOWARD THE BUFFALO AREA
LATER TUESDAY NIGHT AND EARLY WEDNESDAY AS THE LOW LEVEL FLOW
STARTS TO TURN MORE WEST SOUTHWEST. EXPECT THAT ANY REMNANT LAKE
EFFECT SHOULD FINALLY GET SQUELCHED BY MIDDAY WEDNESDAY AS THE
LOWERING INVERSION AND DRY AIR INTRUSION FROM ADVANCING HIGH
PRESSURE BEGINS TO INFLUENCE THE AREA...WITH DRY WEATHER EXPECTED
FOR WEDNESDAY AFTERNOON. WITH WARM ADVECTION... TEMPERATURES
SHOULD BEGIN TO RECOVER ON WEDNESDAY...WITH READINGS CLIMBING BACK
INTO THE 20S DURING THE DAY.
AS FOR WEDNESDAY NIGHT...THAT SHOULD START OUT DRY AND QUIET...THEN
AT LEAST A LOW THREAT OF SOME SNOW SHOWERS SHOULD WORK INTO THE
WESTERN TWO THIRDS OF THE AREA OVERNIGHT AS THE NEXT SYSTEM
APPROACHES FROM THE WESTERN LAKES.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THIS TIME PERIOD WILL BE ACTIVE WITH SNOW PRODUCING SYNOPTIC EVENTS.
SEVERAL LIGHT EVENTS TO START THE TIME PERIOD WITH GLOBAL MODELS
SUGGESTING POTENTIAL FOR ANOTHER COASTAL STORM LATER IN THE WEEK
THAT WE WILL HAVE TO KEEP AN EYE ON.
THE 19Z SFC ANALYSIS THIS AFTERNOON SHOWS AN AREA OF LOW PRESSURE
FORMING IN SOUTHERN ALBERTA TO THE LEE OF THE CANADIAN ROCKIES. THE
12Z GLOBAL MODELS OF GFS, ECMWF AND GGEM AND SUPPORT FROM THE GFS
ENSEMBLES ALL BRING THIS SFC LOW TO JUST NORTH OF THE WESTERN GREAT
LAKES BY THURSDAY MORNING. AHEAD OF THIS SFC LOW WARM AIR ADVECTION
ON THE BACK SIDE OF A SFC LOW PRESSURE WILL BRING LIGHT SNOW ACROSS
THE CWA AREA THURSDAY. WILL KEEP LOW CHC POPS AS PRECIPITATION WILL
BE LIGHT.
A QUICK MOVING SHORT WAVE FROM THE PLAINS COMBINED WITH THE
ADVANCEMENT OF THE ALBERTA CLIPPER WILL INCREASE THE CHANCES FOR
SNOW THURSDAY NIGHT AND INTO FRIDAY. WITH THIS SNOW MORE WIDESPREAD
AND ADDED SUPPORT FROM AN UPPER LEVEL SHORT WAVE WILL GO HIGH END
CHC POPS.
TOWARDS THE END OF THE WEEK GLOBAL MODELS CONTINUE TO SHOW A PHASING
OF ENERGY FROM THE NORTHERN BRANCH OF THE JET STREAM AND SOUTHERN
BRANCH OF THE JET STREAM TO FORM A DEEPENING SFC LOW ADVANCING FROM
THE NORTHERN GULF OF MEXICO TO ALONG THE ATLANTIC COASTLINE.
TELECONNECTIONS ARE ALSO FAVORABLE FOR A COASTAL STORM AS THE NAO IS
FORECASTED TO REMAIN NEGATIVE AND THE PNA TO REMAIN NEUTRAL TO
SLIGHTLY POSITIVE.
WHILE MOST OF THE SNOW WITH THIS SYNOPTIC SYSTEM WILL BE TO OUR EAST
THE MODELS HAVE HINTED AT A SFC TROUGH BACK ACROSS THE EASTERN GREAT
LAKES THAT WOULD YIELD SNOW SHOWERS FOR LATER FRIDAY NIGHT AND INTO
SATURDAY. HOWEVER THE 12Z MODEL RUNS CONTINUE TO SHOW RUN TO RUN
VARIANCES FOR THIS SYSTEM.
USING THE 1.5 PV SFC TO TRACE THE ENERGY ASSOCIATED WITH THIS
POTENTIAL WEEKEND SYSTEM...ONE CAN FIND A SHORT WAVE NEAR 1K
MILES WEST OF THE BAJA PENINSULA AND A SECOND SHORT WAVE CURRENTLY
CROSSING NEAR THE NORTH POLE. GIVEN THE SPATIAL AND TEMPORAL RANGE
OF THESE TWO SHORT WAVES COMBINED WITH MODELS VARIANCES FOR NOW
WILL JUST HAVE CHC POPS FOR SNOW.
SKIES WILL GENERALLY REMAIN OVERCAST THROUGH THIS TIME PERIOD WHICH
WILL LIMIT THE DIURNAL SWINGS IN TEMPERATURES THROUGH THE PERIOD.
TEMPERATURES WILL RUN NEAR TO JUST BELOW NORMAL THROUGH THIS TIME
PERIOD.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
COMPLEX FORECAST FOR THE 06Z TAF CYCLE WITH MAIN ISSUES REVOLVING
AROUND THE TIMING OF SEVERAL ROUNDS OF SNOW. REGIONAL RADARS SHOW A
LARGE AREA OF MAINLY LIGHT SNOW ENTERING WESTERN NY LATE THIS
EVENING. CONDITIONS HAVE RECENTLY DETERIORATED TO IFR AT KBUF-KIAG
AND EXPECT KJHW AND KROC TO DROP TO IFR BY AROUND 06Z. EXPECT IFR TO
DEVELOP AT KART IN THE 08Z-10Z TIME FRAME. THERE MAY ALSO BE A FEW
POCKETS OF MODERATE SNOW WITH LIFR LATE TONIGHT ACROSS WESTERN NY
AND MONDAY MORNING AT KART...BUT EXPECT VSBY TO REMAIN ABOVE
APPROACH MINIMUMS.
THIS FIRST BATCH OF SNOW WILL TAPER OFF AT KBUF-KIAG-KJHW IN THE
10Z-12Z TIME FRAME...AN HOUR OR SO LATER AT KROC...AND BY AROUND 16Z
OR SO AT KART. CONDITIONS WILL THEN RETURN TO VFR QUICKLY DURING THE
MORNING ACROSS WESTERN NY AND BY MIDDAY EAST OF LAKE ONTARIO. THE
ONE EXCEPTION WILL BE ACROSS THE WESTERN SOUTHERN TIER INCLUDING
KJHW WHERE SOME LIMITED LAKE EFFECT WILL PRODUCE AREAS OF IFR FROM
MID MORNING THROUGH EARLY AFTERNOON. WINDS WILL BECOME SOUTHWEST AND
INCREASE ON MONDAY...WITH DRSN DEVELOPING.
MONDAY AFTERNOON AN ARCTIC FRONT WILL APPROACH FROM THE NORTHWEST.
EXPECT LEFTOVER LAKE EFFECT ACTIVITY OFF LAKE ERIE TO SHIFT NORTH
TOWARD KBUF BY MID TO LATE AFTERNOON. THE ARCTIC FRONT ITSELF WILL
CREATE A BURST OF SNOW WITH IFR CONDITIONS...BUT THE COMBINATION OF
LAKE EFFECT AND THE ARCTIC FRONT MAY PRODUCE A RATHER INTENSE SQUALL
POSSIBLY IMPACTING THE KBUF TERMINAL FROM 21Z-01Z. WINDS WILL ALSO
BE QUITE STRONG WITH THE ARCTIC FRONT PASSAGE...WITH PLENTY OF
BLSN/DRSN REDUCING VSBY.
OUTLOOK...
MONDAY NIGHT...IFR/MVFR WITH SNOW SHOWERS LIKELY.
TUESDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS. LOCAL IFR IN LAKE
EFFECT SNOW SOUTHEAST OF THE LAKES.
WEDNESDAY THROUGH FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW
SHOWERS.
&&
.MARINE...
A BRISK WEST SOUTHWEST FLOW WILL DEVELOP THIS MORNING ACROSS THE
LOWER LAKES WITH SMALL CRAFT CONDITIONS DEVELOPING. AN ARCTIC COLD
FRONT WILL CROSS THE LAKES THIS AFTERNOON AND EVENING. IN THE WAKE
OF THE FRONTAL PASSAGE...WINDS WILL VEER TO NORTHWEST AND STRENGTHEN.
LOW END GALES WILL DEVELOP ON LAKE ERIE WITH WINDS TO AT LEAST 30
KNOTS ON LAKE ONTARIO. A GALE WARNING WILL REMAIN IN PLACE ON LAKE
ERIE AND A GALE WATCH WILL REMAIN IN PLACE ON LAKE ONTARIO.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST
TUESDAY FOR NYZ003-004-012>014-019-020-085.
WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR
NYZ006>008-012-019-020-085.
LAKE EFFECT SNOW ADVISORY FROM 6 PM THIS EVENING TO 7 AM EST
TUESDAY FOR NYZ007-008.
LAKE EFFECT SNOW WARNING FROM 6 PM THIS EVENING TO 6 PM EST
TUESDAY FOR NYZ005-006.
MARINE...GALE WARNING FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR LEZ020.
GALE WATCH FROM THIS EVENING THROUGH TUESDAY
AFTERNOON FOR LOZ042>045-062>065.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
LOZ042>045.
&&
SYNOPSIS...TMA
NEAR TERM...TJP
SHORT TERM...JJR/TMA
LONG TERM...THOMAS
AVIATION...HITCHCOCK
MARINE...TMAHazardous weather outlook, Dec 27, 9:26 PM EST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 926 PM EST SUN DEC 27 2009 NYZ001>005-010-011-013-014-021-290230- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- LIVINGSTON-ONTARIO-ALLEGANY- 926 PM EST SUN DEC 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SHARP COLD FRONT WILL CROSS THE REGION LATE MONDAY AFTERNOON AND EARLY EVENING AND BE ACCOMPANIED BY SNOWSQUALLS AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-290230- OSWEGO-JEFFERSON-LEWIS- 926 PM EST SUN DEC 27 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 6 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-290230- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 926 PM EST SUN DEC 27 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-SLZ022-290230- UPPER NIAGARA RIVER AND BUFFALO HARBOR- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 926 PM EST SUN DEC 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-290230- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 926 PM EST SUN DEC 27 2009 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ024-290230- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 926 PM EST SUN DEC 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-290230- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 926 PM EST SUN DEC 27 2009 ...GALE WARNING IN EFFECT FROM NOON MONDAY TO MIDNIGHT EST MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
In the hours before
Special weather statement, Dec 28, 1:37 AM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 137 AM EST MON DEC 28 2009 NYZ012-019-020-085-280845- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... ORCHARD PARK...SPRINGVILLE 137 AM EST MON DEC 28 2009 STEADY SNOW...MODERATE AT TIMES WILL CONTINUE THROUGH AT LEAST 4 AM...BEFORE BEGINNING TO DIMINISH. VISIBILITY MAY BE REDUCED TO ONE HALF MILE OR LESS AT TIMES...WITH SNOWFALL RATES POSSIBLY EXCEEDING 1 INCH PER HOUR. ROADS ARE LIKELY TO BE SNOW COVERED AND VERY SLIPPERY. USE CAUTION AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION IF YOU WILL BE TRAVELING OVERNIGHT. TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 9:24 PM EST | Gale Watch | BUF | 18 hr | |
| Dec 28, 5:30 AM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Genesee, Jefferson and 3 more | 34 hr |
| Dec 28, 10:11 AM EST | Winter Weather Advisory | BUF | Allegany, Erie, Genesee, Niagara, Orleans | 24 hr |
Nearby
Lake Effect Snow Advisories in New York, 2009Every lake effect snow advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.